Thunderstorm Wind, Saginaw
- When
- May 27, 9:12 AM EST
- Where
- Saginaw County, 2.89 mi NW of Buena Vista
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.430, -83.860
A severe thunderstorm developed over Saginaw county and then moved into Tuscola county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A severe thunderstorm developed over Saginaw county and then moved into Tuscola county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 27, 5:00 AM EST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 600 AM EDT SUN MAY 27 2012 .AVIATION... //DISCUSSION... ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER THE TRI CITIES REGION THIS MORNING. THE FIRING OF THE CONVECTION HAS COINCIDED WITH THE ARRIVAL OF THE LEAD EDGE OF DECAYED CONVECTION...PER WATER VAPOR IMAGERY. ACROSS FAR SOUTHERN LOWER MICHIGAN...CONDITIONS ARE CAPPED WITH VERY WARM MIDLEVEL AIR JUST OFF OF THE SURFACE. THIS CAPPING HAS CAUSED CONVECTION TO ESSENTIALLY DRY UP OVER THE GRAND RAPIDS VICINITY THIS PAST HOUR. SINCE THE WARM FRONT IS FORECASTED TO MIGRATE NORTHWARD THIS MORNING NOT EXPECTING ANY ACTIVITY TO IMPACT THE TAF SITES SOUTH OF KFNT. THE PRIMARY THREAT WITH THE THUNDERSTORMS IMPACTING THE TRI CITIES IS VERY HEAVY RAINFALL DUE TO HIGH RAINFALL RATES AND LOCALIZED TRAINING OF CELLS. AS THE RIDGE BUILDS INTO THE REGION THIS AFTERNOON...THE THREAT FOR PRECIPITATION IS EXPECTED TO DIMINISH. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORM POTENTIAL TODAY. * LOW CONFIDENCE IN CEILING BELOW 5000 FEET LATER THIS MORNING. && .PREV DISCUSSION...ISSUED 352 AM EDT SUN MAY 27 2012 SHORT TERM...TODAY AND TONIGHT THE FIRST ISSUE FOR THE TODAY AND TONIGHT PERIOD WILL AGAIN BE TRENDS/THE MIGRATION OF A WARM FRONTAL BOUNDARY INTO AND THROUGH SOUTHEASTERN MICHIGAN. WHAT HAS MADE THE FORECAST SO DIFFICULT THE PAST FEW DAYS IS THE SLABBED NATURE (IN THE VERTICAL) OF THE WARM FRONT/BAROCLINIC ZONE DRAPED ACROSS THE UPPER MIDWEST. THIS ALLOWS FOR LITTLE TO NO UNDERSTANDING IN MIXING DEPTHS WHICH CAN LEAD TO FORECAST BUSTS ON DAYTIME TEMPERATURES. TYPICALLY...THESE WARM FRONT BOUNDARIES GET THEIR ACT TOGETHER AND CONGEAL AFTER A DIURNAL HEATING CYCLE OR TWO..THIS ONE JUST DOES NOT WANT TO DO IT. HARD TO DEFINITIVELY SAY WHAT IS GOING ON HERE...BUT IT APPEARS THAT SOUTHEASTERN MICHIGAN HAS REMAINED JUST OUT OF REACH TO THE PRIOR/EPISODIC LOW LEVEL JETLETS THAT HAVE BEEN FORMING. COULD JUST BE A CONSEQUENCE OF THE VERY SLUGGISH/SLOW MOVING POTENTIAL VORTICITY ANOMALY OVER THE INTERMOUNTAIN WEST. QUITE THE ACTIVE FRONT UNDERWAY FROM PORTIONS OF WISCONSIN CLEAR BACK INTO THE WESTERN DAKOTAS. A WIDESPREAD COVERAGE OF THUNDERSTORMS HAVE DEVELOPED NOCTURNALLY ALONG THE LEAD PUSH OF DEEP MOISTURE TRANSPORT WITHIN A HIGH MOISTURE RIBBON OF 850 MB THETA E. TO COMMENT HERE FROM A THETA E PERSPECTIVE...THERE IS ALOT GOING ON IN THE WARM SECTOR...SOME EVOLUTION FROM SMALLER SCALE PROCESSES THAT ONE DOES NOT SEE VERY OFTEN. IT GOES WITHOUT SAYING...BUT FORECAST CONFIDENCE IS ON THE LOW END OF THE SPECTRUM. MODELS ARE SUGGESTING THE SAME AMOUNT OF MOISTURE QUALITY THAT IS PROVIDING FOR THE SHOWER AND THUNDERSTORMS OUT WEST DOES NOT EXTEND INTO LOWER MICHIGAN. THIS IS LIKELY THE REASON FOR THE RELATIVELY QUIET WEATHER SEEN HERE OVER LOWER MICHIGAN THIS MORNING. RECENT MODEL DATA HAS SUGGESTED...INCLUDING MEMBERS OF THE 27.00Z SUITE...THAT CONVECTION WOULD HAVE DEVELOPED OVER PORTIONS OF IA/IL THIS PAST EVENING. THIS HAS NOT OCCURRED. THE 00Z KILX/KDVN RAOBS ARE VERY IMPRESSIVE WITH THE AMOUNT OF 825-650 MB CAPPING...LIKELY THE SQUASHING AGENT. THIS HAS CONSEQUENCES ON THE FORECAST FOR SOUTHEASTERN MICHIGAN AS THE MODELS WERE SUGGESTING THAT DEVELOPED CLOUDS AND PRECIPITATION WOULD IMPACT SOUTHEASTERN MICHIGAN THROUGHOUT THE MORNING HOURS. THIS IS NOW SERIOUSLY IN DOUBT AND HAVE BACKED POPS DOWN TO A MID CHANCE...ARCING ACROSS THE CENTRAL SECTIONS OF THE CWA. WILL NEED TO MONITOR THE EVOLUTION OF THE ELEVATED CONVECTION NEAR SHEBOYGAN WI AS IT IS TRAVELING SOUTHEAST...IN AGREEMENT WITH THE DIRECTION OF THE CORFIDI VECTORS. NOT SEEING ANY BEHAVIOR OR SIGNS THIS STORM WILL UPSCALE GROW INTO A MCS SO FOR NOW WILL NOT DRAMATICALLY SWING THE FORECAST. THE CHANCE POPS WILL MIGRATE NORTHWARD THROUGHOUT THE DAY...ALIGNING ALONG AND AHEAD OF THE LIFTING 950MB THETA E GRADIENT/WARM FRONT. THIS BOUNDARY WILL BE LOCATED OVER PORTIONS OF LENAWEE/MONROE COUNTY AT 12Z...SHIAWASSEE CO TO LAKE ST CLAIR AT 15Z...BAY CO TO PORT HURON AT 18Z...CLEARING THE THUMB AROUND 21Z. THE ONLY REAL SHOT AT ANY STRONG THUNDERSTORM ACTIVITY MAY COME THIS AFTERNOON ACROSS PORTIONS OF THE THUMB. THE 12Z SPC WRF-NMM RUN IS SUGGESTIVE THAT ROBUST-VIGOROUS ELEVATED CONVECTION MAY INITIATE ALONG OR DIVE SOUTHEAST ALONG THE 950MB WARM FRONT. NO SEVERE WEATHER IS ANTICIPATED. THE BIG DECISION POINT IS ON DAYTIME HIGHS TODAY GIVEN RECENT PERFORMANCE. SIDING WITH LESS CLOUDS/PRECIPITATION FOR THIS MORNING LEADS THE THINKING TO MORE INSOLATION AND A PROGRESSIVE WARM FRONTAL MOVEMENT FOR THIS AFTERNOON. THUS...WILL EXHIBIT PATIENCE AND SIDE WITH THE INHERITED FORECAST INSTEAD OF POTENTIALLY OVERCORRECTING AND GOING WITH THE COOLER MOS VALUES. ANOTHER TOUGH DECISION. HIGHS TODAY ARE EXPECTED TO REACH/EXCEED 90 DEGREES ACROSS THE SOUTHERN HALF OF THE CWA...MIDDLE TO UPPER 80S NORTH. TONIGHT...MODELS ARE IN GOOD AGREEMENT THE ATMOSPHERE WILL BE CAPPED IN THE 850-650 MB LAYER. THE FORECASTED 800MB TEMPERATURE TONIGHT IS AN IMPRESSIVE 19C. THE HIGH CONVECTIVE INHIBITION ALONG WITH THE UPPER LEVEL RIDGE AXIS DIRECTLY OVER SOUTHEASTERN MICHIGAN IS EXPECTED TO KEEP CONDITIONS DRY TONIGHT. LONG TERM...MONDAY THROUGH SATURDAY HIGH AMPLITUDE UPPER LEVEL PATTERN WILL BEGIN TO BREAK DOWN THROUGH THE EARLY WEEK PERIOD...AS STRONG HEIGHT FALLS ANCHORING AN EJECTING MID LEVEL LOW WILL DIG INTO THE PREDOMINATE UPPER RIDGE PARKED ACROSS THE EASTERN CONUS. UPPER RIDGE AXIS DRAPED ACROSS SOUTHEAST MICHIGAN AT 12Z MONDAY WILL SHIFT EAST THROUGH THE DAY...EFFECTIVELY ESTABLISHING A DEEP SOUTHWEST FLOW FOR THE MEMORIAL HOLIDAY. PATCHES OF ALTO CUMULUS MAY EXIST AT THE TOP OF THE RESIDENT/STOUT ELEVATED MIXED LAYER...BUT OTHERWISE SOUNDINGS/X-SECTIONS POINT TO SEEING QUITE A BIT OF SUN. GIVEN PROGGED 800 MB TEMPS OF 15-17C...THIS CONTINUES TO SUPPORT WIDESPREAD HIGHS AROUND 90/LOWER 90S. DESPITE A GENERAL TREND OF LOWERING HEIGHTS WITH TIME AND AT LEAST MODERATE LOW LEVEL DESTABILIZATION (MLCAPE CLIMBING INTO THE 1500- 1800 J/KG RANGE)...THE MID LEVEL THERMAL PROFILE STILL APPEARS WARM ENOUGH TO ADEQUATELY CAP THE ENVIRONMENT THROUGH AT LEAST 21Z. BEYOND THIS POINT...STILL SOME UNCERTAINTY YET IN DETAILING THE POTENTIAL CONVECTIVE EVOLUTION (BOTH UPSTREAM AND/OR OVERHEAD) AND TIMING. 00Z NAM CONTINUES TO DEPICT A PRE-FRONTAL TROUGH FEATURE THAT WILL EMERGE IN THE LEE OF LAKE MICHIGAN LATE MONDAY...SHIFTING THIS BOUNDARY THROUGH SOUTHEAST MICHIGAN IN THE 21-02Z WINDOW. CERTAINLY A PLAUSIBLE SCENARIO GIVEN THE PRESSURE/THERMAL PATTERN...WHICH WOULD PROVIDE A LEGITIMATE ANCHOR FOR CONVECTIVE GROWTH DURING THIS TIME. A RELATIVELY STRONG/UNIDIRECTIONAL BACKGROUND WIND PROFILE CARRYING UPWARDS OF 40 KNOTS OF DEEP LAYER SHEAR WOULD BE MORE THAN SUFFICIENT TOWARD SUSTAINING ORGANIZED UPDRAFTS GIVEN THE RESIDENT INSTABILITY. ADDITIONAL DEVELOPMENT WILL LINK WITH THE APPROACHING COLD FRONT MONDAY NIGHT. NAM MAY BE DISPLAYING A BIAS IN DEVELOPING A RATHER ROBUST/ATTENDANT LOW LEVEL JET STRUCTURE...BUT CANNOT DISCOUNT THE IDEA THAT SOME FORM OF INCREASING CONVERGENCE CONTRIBUTES TO A MORE WIDESPREAD CONVECTIVE EPISODE WITH HEAVY RAINFALL/TRAINING CELLS BECOMING A CONCERN FOR A TIME OVERNIGHT. COLD FRONT CLEARS THE AREA BY LATE MORNING TUESDAY...LEAVING A WELL-MIXED WESTERLY FLOW AND WEAK COLD/DRY AIR ADVECTION FOR THE LATTER HALF OF THE DAY. THE INITIAL DOWNWARD THERMAL ADJUSTMENT WILL ONLY BE NOTEWORTHY AS A RESULT OF THE WARMTH NOTED THE PREVIOUS DAY...WITH THE MIXING/HEATING ADEQUATELY COUNTERING THE ADVECTIVE PROCESS. HIGHS OF UPPER 70S TO LOWER 80S LOOK ATTAINABLE TUESDAY. MID LEVEL TROUGH AXIS WILL PIVOT ACROSS LOWER MICHIGAN ON WEDNESDAY. WHILE THE HEART OF THE MID LEVEL COLD POOL /-18C AT 500 MB/ WILL SPIN THROUGH NORTHERN LOWER MI...A GENERAL INCREASE IN MID LEVEL LAPSE RATES ARRIVING COINCIDENT WITH PEAK HEATING MAY PROMOTE A BRIEF INCREASE IN SHOWER DEVELOPMENT LATE WEDNESDAY... HIGHER COVERAGE FAVORING NORTHERN/EASTERN AREAS. LINGERING TROUGHINESS WILL LIMIT THE TEMPERATURE RESPONSE THROUGH THE LATTER HALF OF THE WEEK...READINGS GENERALLY AT/BELOW NORMAL TO BEGIN THE MONTH OF JUNE. MARINE... A WARM FRONT WILL MOVE NORTH OF LAKE HURON BY TONIGHT. THIS WILL OCCUR AS LOW PRESSURE TAKES POSITION OVER NORTHERN MINNESOTA. THE RESULT WILL BE UNSETTLED MARINE CONDITIONS DUE TO VARYING AMOUNTS OF SHOWER AND THUNDERSTORM ACTIVITY BUT WITH MARINE CONDITIONS OTHERWISE BEING FAVORABLE IN TERMS OF WIND AND WAVES. THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO MOVE FROM NORTHERN MINNESOTA THROUGH NORTHERN ONTARIO MONDAY AND MONDAY NIGHT AND PULL A COLD FRONT THROUGH THE REGION. THIS FRONT WILL PROVIDE THE BEST POTENTIAL FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....CB SHORT TERM...CB LONG TERM....MR MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 406 AM EDT SUN MAY 27 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 406 AM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS ACROSS SOUTHEAST MICHIGAN. THE POTENTIAL DOES EXIST FOR AN ISOLATED STORM TO APPROACH SEVERE LIMITS...MAINLY ACROSS THE THUMB. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY DOWNPOURS. STORMS WILL TRACK TO THE EAST AT 40 MPH. HOT AND HUMID CONDITIONS WILL ACCOMPANY THE PASSAGE OF THE WARM FRONT...SENDING DAYTIME HIGH TEMPERATURES NEAR 90 DEGREES TODAY. THIS WILL RESULT IN HEAT INDICES OF MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM LATE MONDAY INTO MONDAY NIGHT IN ADVANCE OF A COLD FRONT. THE POTENTIAL DOES EXIST FOR THESE THUNDERSTORMS TO BECOME SEVERE. HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY...WITH HEAT INDICES AGAIN IN THE MIDDLE TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 406 AM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS ACROSS SOUTHEAST MICHIGAN. THE POTENTIAL DOES EXIST FOR AN ISOLATED STORM TO APPROACH SEVERE LIMITS...MAINLY ACROSS THE THUMB. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY DOWNPOURS. STORMS WILL TRACK TO THE EAST AT 40 MPH. HOT AND HUMID CONDITIONS WILL ACCOMPANY THE PASSAGE OF THE WARM FRONT...SENDING DAYTIME HIGH TEMPERATURES NEAR 90 DEGREES TODAY. THIS WILL RESULT IN HEAT INDICES OF MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM LATE MONDAY INTO MONDAY NIGHT IN ADVANCE OF A COLD FRONT. THE POTENTIAL DOES EXIST FOR THESE THUNDERSTORMS TO BECOME SEVERE. HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY...WITH HEAT INDICES AGAIN IN THE MIDDLE TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 553 AM EDT SUN MAY 27 2012 MIZ047-048-053-271230- MIDLAND-BAY-SAGINAW- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW 553 AM EDT SUN MAY 27 2012 AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TRI- CITIES REGION THIS MORNING. THIS PRECIPITATION WILL CONTAIN VERY HEAVY DOWNPOURS AT TIMES. RAINFALL ACCUMULATION FROM ONE TO ONE AND A HALF INCHES WILL BE POSSIBLE IN LESS THAN AN HOUR WITHIN THE HEAVIEST BANDS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. THIS PRECIPITATION WILL PERSIST THROUGH MID MORNING BEFORE GRADUALLY DIMINISHING IN INTENSITY AND COVERAGE. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 724 AM EDT SUN MAY 27 2012 MIZ047-271200- MIDLAND- 724 AM EDT SUN MAY 27 2012 ...SPECIAL WEATHER STATEMENT... AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST MIDLAND COUNTY...MOVING EAST AT 20 MPH. THIS STORM WILL BRING HEAVY RAINFALL. RAINFALL AMOUNTS UP TO 2 INCHES WILL BE POSSIBLE IN LESS THAN AN HOUR AS THIS STORM MOVES THROUGH. IN ADDITION...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... POSEYVILLE BY 735 AM EDT... LAPORTE BY 740 AM EDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 911 AM EDT SUN MAY 27 2012 MIZ047-048-053-271430- BAY-MIDLAND-SAGINAW- 911 AM EDT SUN MAY 27 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF PINCONNING TO 47 MILES WEST OF COLEMAN...MOVING EAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER NEAR 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... EDENVILLE AND COLEMAN BY 935 AM EDT... SANFORD AND PINCONNING BY 950 AM EDT... PLEASANT VALLEY AND MIDLAND BY 1000 AM EDT... KAWKAWLIN AND AUBURN BY 1010 AM EDT... FREELAND BY 1015 AM EDT... MERRILL AND ESSEXVILLE BY 1020 AM EDT... MUNGER AND SAGINAW BY 1030 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 959 AM EDT SUN MAY 27 2012 MIZ047-048-053-054-271500- BAY-MIDLAND-SAGINAW-TUSCOLA- 959 AM EDT SUN MAY 27 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF PINCONNING TO AUBURN TO 17 MILES SOUTHWEST OF COLEMAN. ADDITIONAL STORMS EXTENDED EASTWARD INTO NORTHERN TUSCOLA COUNTY...ALL MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS NEAR 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY BY 1005 AM EDT... ESSEXVILLE AND BAY CITY BY 1010 AM EDT... FREELAND BY 1015 AM EDT... QUANICASSEE AND MUNGER BY 1020 AM EDT... MARION SPRINGS AND ZILWAUKEE BY 1025 AM EDT... FAIRGROVE AND AKRON BY 1030 AM EDT... ST. CHARLES AND OAKLEY BY 1035 AM EDT... THE ADDITIONAL STORMS AFFECTING NORTHERN TUSCOLA COUNTY WILL MOVE BETWEEN FAIRGROVE...CARO...AND CASS CITY. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
The Detroit radar (KDTX), 87 km away, was scanning. The volume nearest the first event began at 14:13 UTC.
7 thunderstorm wind. Local standard time, as filed.
A large tree was blown down.
Several 2 inch diameter trees blown down.
Trees reported blown down.
Multiple trees down on roads, causing road closures.
Trees and power lines reported down.
Twelve inch diameter tree blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379311, 379313, 379318, 379314, 379315, 379316, 379317.